Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 175, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 25, 2014, 6:05 PM CDT for Brewster County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2014, 6:05 PM CDT (23:05 UTC)
- Expired
- Jun 25, 2014, 7:00 PM CDT
- In force
- 55 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
County Brewster County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.1 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1384 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
539 WUUS54 KMAF 252305 SVRMAF TXC043-260000- /O.NEW.KMAF.SV.W.0175.140625T2305Z-140626T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 605 PM CDT WED JUN 25 2014 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL BREWSTER COUNTY IN SOUTHWEST TEXAS... * UNTIL 700 PM CDT * AT 603 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ELEPHANT MOUNTAIN...OR 25 MILES SOUTHWEST OF MARATHON...MOVING SOUTHWEST AT 20 MPH. THIS STORM IS OVER S.H.118. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... WESTERN BREWSTER COUNTY... LAT...LON 2980 10334 2975 10379 3010 10360 3000 10342 TIME...MOT...LOC 2305Z 032DEG 18KT 2997 10356 $$
1 follow-up statement
776 WWUS54 KMAF 252331 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 631 PM CDT WED JUN 25 2014 TXC043-260000- /O.CON.KMAF.SV.W.0175.000000T0000Z-140626T0000Z/ BREWSTER- 631 PM CDT WED JUN 25 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR WEST CENTRAL BREWSTER COUNTY... AT 626 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTH OF ELEPHANT MOUNTAIN WILDLIFE MANAGEMENT AREA...OR ABOUT 30 MILES SOUTHWEST OF MARATHON...MOVING SOUTH AT 25 MPH. THIS STORM IS ON S.H.118. SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...WEST CENTRAL BREWSTER COUNTY. LAT...LON 2980 10334 2975 10379 3010 10360 3000 10342 TIME...MOT...LOC 2331Z 000DEG 21KT 2985 10356 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:45 PM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Jun 25, 2:45 PM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 245 PM CDT Wed Jun 25 2014 .DISCUSSION... Convection continues to develop over the southeast New Mexico Plains, upper Trans Pecos and Permian Basin early this afternoon. Cloud cover from this activity is keeping temperatures down, so have tweaked a few high temperatures down for the remainder of this afternoon. A couple of shortwaves in the northwesterly flow aloft is sparking isolated to scattered showers and thunderstorms across a decent chunk of the forecast area. In the near term expecting the activity over the Permian Basin to remain weak but stronger storms across southeast New Mexico to the Trans Pecos and Davis Mountains will move east-southeast in the northwest flow and may impact the Permian Basin later this evening. Shear is only forecast to be from 20 to 25 knots but capes in excess of 2000 j/kg will probably yield several severe storms with localized flooding. The Convection should diminish overnight with loss of heating and the disturbances moving east of the region. West to northwesterly aloft will continue through the weekend. Very intense daytime heating along a dryline should allow isolated to scattered thunderstorms to form each afternoon and evening Thursday through Sunday from eastern Lea county New Mexico south and east to include much of west Texas. By next Monday through Wednesday an upper level ridge is forecast to strengthen from the southern Rockies to the Gulf Coast. This will turn the mid level flow to the northeast and increase subsidence across the forecast area, diminishing significantly the threat of thunderstorms. && .CLIMATE...For some locations in West Texas and Southeast New Mexico we are approaching...or are at the hottest climatological normals for the year. The following is the NCDC climatological normals for the hottest maximum temperatures during the year. Location Temp Start Date End Date -------- ---- ---------- -------- Midland Intl AP 95 June 28 August 9 Odessa 96 June 19 June 25 Andrews 95 June 15 August 11 Seminole 94 July 1 July 10 Snyder 94 July 6 August 14 Fort Stockton 95 June 20 July 3 Alpine 91 June 15 June 20 Hobbs 95 June 13 July 20 Carlsbad 96 June 23 July 1 && .PRELIMINARY POINT TEMPS/POPS... ANDREWS TX 68 94 71 98 / 30 10 10 20 BIG SPRING TX 68 93 70 96 / 30 10 10 10 CARLSBAD NM 68 100 68 104 / 30 10 10 10 DRYDEN TX 72 95 73 99 / 10 10 10 10 FORT STOCKTON TX 69 96 74 100 / 30 20 20 30 GUADALUPE PASS TX 67 93 69 96 / 30 10 10 10 HOBBS NM 66 94 65 101 / 30 10 10 20 MARFA TX 59 91 58 93 / 30 30 30 20 MIDLAND INTL AIRPORT TX 68 93 73 98 / 30 10 10 20 ODESSA TX 68 94 73 98 / 30 10 10 20 WINK TX 68 97 75 102 / 30 10 10 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 67/12
Hazardous weather outlook, Jun 25, 10:53 AM CDT, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1053 AM CDT WED JUN 25 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-261600- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 1053 AM CDT WED JUN 25 2014 /953 AM MDT WED JUN 25 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY OVER ALL OF SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS. A FEW STORMS COULD BECOME STRONG TO SEVERE WITH GUSTY WINDS OVER 50 MPH...HAIL AND HEAVY RAINFALL. LOCALIZED FLASH FLOODING WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED BY EARLY AFTERNOON. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, Jun 25, 4:36 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
436 PM CDT WED JUN 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL VAN HORN 31.04N 104.83W
06/25/2014 E1.00 INCH CULBERSON TX LAW ENFORCEMENT
REPORTED TO OCCUR AT 245 TO 3 PM MDT. WIND DAMAGE TO A
BARN TYPE SHED/GARAGE SHOP ROOF BLOWN OFF ABOUT 3 PM MDT.
&&
CMRLocal storm report, Jun 25, 4:39 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
439 PM CDT WED JUN 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG BALMORHEA 30.98N 103.74W
06/25/2014 REEVES TX COUNTY OFFICIAL
LARGE TREE DOWN AT EL PASO STREET AND STATE HIGHWAY 17.
TREE BLOCKING HIGHWAY 17.
&&
CMRSpecial weather statement, Jun 25, 4:44 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 444 PM CDT WED JUN 25 2014 TXZ058-074-075-080-252215- PECOS-DAVIS/APACHE MOUNTAINS AREA-REEVES COUNTY AND UPPER TRANS PECOS- MARFA PLATEAU- 444 PM CDT WED JUN 25 2014 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING EASTERN JEFF DAVIS...NORTHEASTERN PRESIDIO...NORTHWESTERN BREWSTER... SOUTH CENTRAL REEVES AND WEST CENTRAL PECOS COUNTIES UNTIL 515 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH OF DAVIS MOUNTAINS STATE PARK AT 443 PM CDT. ANOTHER STRONG STORM WAS LOCATED 5 MILES NORTH OF ALPINE. THESE STORMS WERE MOVING SOUTHEAST AT 20 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. && LAT...LON 3076 10356 3030 10355 3050 10407 3094 10399 TIME...MOT...LOC 2143Z 280DEG 19KT 3070 10388
Special weather statement, Jun 25, 5:03 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
503 PM CDT WED JUN 25 2014
TXZ074-081-252230-
DAVIS/APACHE MOUNTAINS AREA-BIG BEND AREA-
503 PM CDT WED JUN 25 2014
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
NORTH CENTRAL BREWSTER COUNTY UNTIL 530 PM CDT...
A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF ALTUDA AT 503 PM
CDT...MOVING EAST AT 15 MPH. THIS STORM MAY MOVE OVER MARATHON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
&&
LAT...LON 3033 10321 3009 10313 2997 10328 3017 10357
3040 10357
TIME...MOT...LOC 2203Z 285DEG 15KT 3026 10347Special weather statement, Jun 25, 5:08 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 508 PM CDT WED JUN 25 2014 TXZ058>060-067-074-075-252300- LOVING-PECOS-WARD-WINKLER-DAVIS/APACHE MOUNTAINS AREA- REEVES COUNTY AND UPPER TRANS PECOS- 508 PM CDT WED JUN 25 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS AFFECTING CENTRAL REEVES...NORTHWESTERN PECOS...SOUTHEASTERN LOVING...SOUTHWESTERN WINKLER AND WESTERN WARD COUNTIES UNTIL 600 PM CDT... THUNDERSTORMS WITH SMALL HAIL UP TO NICKEL SIZE AND GUSTY WINDS UP TO 55 MPH WERE LOCATED NEAR TOYAH AT 507 PM CDT...MOVING NORTHEAST AT 15 MPH. HEAVY RAIN AND LOCALIZED FLOODING ARE POSSIBLE WITH THESE STORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. && LAT...LON 3168 10319 3099 10317 3117 10409 3152 10406 TIME...MOT...LOC 2207Z 235DEG 13KT 3135 10369
Special weather statement, Jun 25, 5:45 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 545 PM CDT WED JUN 25 2014 TXZ081-252315- BIG BEND AREA- 545 PM CDT WED JUN 25 2014 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING CENTRAL BREWSTER COUNTY UNTIL 615 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST OF ELEPHANT MOUNTAIN WILDLIFE MANAGEMENT AREA AT 545 PM CDT...MOVING SOUTH AT 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. && LAT...LON 2992 10324 2987 10361 3017 10364 3022 10337 TIME...MOT...LOC 2245Z 345DEG 15KT 3011 10344
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 1:59 PM CDT | Special Weather Statement | MAF | 61 min | |
| Jun 25, 2:06 PM CDT | Special Weather Statement | MAF | Jeff Davis | 54 min |
| Jun 25, 2:16 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 59 min |
| Jun 25, 2:36 PM CDT | Special Weather Statement | MAF | Pecos | 54 min |
| Jun 25, 2:42 PM CDT | Special Weather Statement | MAF | Culberson | 63 min |
| Jun 25, 2:46 PM CDT | Areal Flood Advisory | MAF | Jeff Davis | 3 hr |
| Jun 25, 3:11 PM CDT | Special Weather Statement | MAF | Culberson | 34 min |
| Jun 25, 3:24 PM CDT | Special Weather Statement | MAF | Pecos | 36 min |
| Jun 25, 3:27 PM CDT | Areal Flood Advisory | MAF | Culberson | 3 hr |
| Jun 25, 3:30 PM CDT | Areal Flood Advisory | MAF | Jeff Davis, Pecos, Reeves | 3 hr |
| Jun 25, 3:38 PM CDT | Special Weather Statement | MAF | Culberson | 52 min |
| Jun 25, 4:05 PM CDT | Special Weather Statement | MAF | Reeves | 55 min |
| Jun 25, 4:06 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Jeff Davis, Reeves | 39 min |
| Jun 25, 4:44 PM CDT | Special Weather Statement | MAF | Jeff Davis | 31 min |
| Jun 25, 4:56 PM CDT | Areal Flood Advisory | MAF | Culberson, Loving, Pecos, Reeves, Ward | 3 hr |
| Jun 25, 5:03 PM CDT | Special Weather Statement | MAF | Brewster | 27 min |
| Jun 25, 5:08 PM CDT | Special Weather Statement | MAF | Reeves | 52 min |
| Jun 25, 5:45 PM CDT | Special Weather Statement | MAF | Brewster | 30 min |
| Jun 25, 6:50 PM CDT | Special Weather Statement | MAF | Scurry | 40 min |
| Jun 25, 6:51 PM CDT | Areal Flood Advisory | MAF | Brewster, Jeff Davis, Pecos, Reeves | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.